MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 50T-RESR-MAXX
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The client (sg) wheelchair/seating system was received and inspected by motion concepts on may 30, 2019.Upon initial inspection it was determined that the power cable on the rnet joystick remote had been pulled-out of the housing where it connects into the base of the joystick.The joystick cable was pulled out by approximately 2" (26mm), leaving the uninsulated wires exposed, putting the joystick at an increased risk of malfunction.The information reported by the dealer/client, did not identify the damaged joystick cable in the incident report.Based on a visual inspection, we were not able to confirm when the damage to the joystick cable occurred.However, based on the type of collision reported in this incident, it is our assessment that the damage to the joystick cable was pre-existing, and the result of a prior incident that caused the cable to be pulled out.The damaged joystick cable was suspected to be the most likely source of the reported wheelchair malfunction.Safety information provided in our motion concepts owner's manual includes warnings against continued use of wheelchairs/seating systems with damaged parts; as well as warnings to inspect cables/harnesses periodically for evidence of damage, and to replace damaged cables immediately."continued use of the wheelchair/seating system with damaged parts could lead to the wheelchair malfunctioning, causing injury to the user." the returned wheelchair was test driven (with multiple stops and starts) throughout our facility to determine if the reported wheelchair/steering malfunction could be replicated.During our evaluation of the returned wheelchair motion concepts was unable to identify or repeat the steering or spinning issue, and the joystick and wheelchair continued to function and/or operate properly without any issue.The only finding noted during the evaluation was the damaged cable on the wheelchair joystick.Although no drivability/performance issues could be identified with the returned wheelchair, as a goodwill gesture, motion concepts has agreed to replace the original wheelchair base and joystick with a newer, previously used demo wheelchair power base, at no charge to the client.The clients original seating system was re-installed onto the new wheelchair powerbase and a new replacement joystick was provided.The replacement wheelchair will undergo a full qc inspection and will be fully tested (driven and operated) by motion concepts prior to being returned to the client/dealer.
 
Event or Problem Description
Sg was up at 2 am to use the restroom.She left the bathroom and drove into the living room to park the chair.When she attempted to park the wheelchair, it spun sideways knocking her into the wall and causing bruise to the her face.She was evaluated at the emergency room for a facial laceration.Stitches were unnecessary.After talking to sg it has been determined that she wants to have motion concepts evaluate and repair the system.Dealer has confirmed that replacement of the joystick, power module and motors will satisfy the customer's concerns about functionality going forward.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-7
concord, L4K3C 1
CA  L4K3C1
MDR Report Key8693017
Report Number9615350-2019-00004
Device Sequence Number11246703
Product Code ITI
UDI-Device Identifier00754014710393
UDI-Public00754014710393
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number50T-RESR-MAXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight58